Hi CTB, I just wanted to take the time to say " Thank You " for responding to my questions. So far, still no diagnosis. I even tried to sign myself into the psych ward!! I've been so desperate. But I'm still hanging in and praying for healing! Again, thank you for caring.
I started having sharp stabbing pains about 4 months ago on my right side, It feels as if it's under my rib cage. I also became short of breath, as if something is sitting on my chest. So I went to the emergency room because non of my pain meds were working. At the time I was taking Nucynta,& Tizinidine. I was also feeling full after eating small amounts of food, I've lost weight about 15lbs no dieting. My doctor had me complete a series of tests which included: A lower abdominal CT scan with dye, Pulmonary tests, heart tests (ekg & stress), chest X-rays, an ultra sound done on my bladder and kidneys, all NEGATIVE. I am a disabled veteran with degenerative disc disease in 3 areas. But my spinal cord stimulator helps with that. I was diagnosed with Fibromyalgia, bone spurs in my neck, and Chronic Fatigue Syndrome. So I know pain, I live with it daily. The hospital thought it was Serotonin Syndrome because Pristiq , which I take for depression conflicted with the high dose of Nucynta. So I was switched to a new medication called Opana for pain which does't help much. I was finally told it could be muscular skeletal pain, and given 500 mg of Naproxen twice a day,to take in addition to the Opana still no relief. My muscle relaxer,Tizinidine 4mg just makes me sleepy. Any ideal what this could be? This pain is too much! I tried to have myself admitted to the psych ward, SERIOUSLY, but they said I wasn't crazy. But this pain is OVERWHELMING! I'm hurting right now, but after 3 trips to the ER, just to be sent home is crazy!! Anybody out there with ANY suggestions please offer! Thanks!View Thread
Hi Friends, I am praying some one out there can let me know if they ever experienced complications from taking pain medication and anti-depression medication? I have degenerative disc disease in my back in 3 different locations. I have a Neuro- stimulator to help control my back pain. I also have been diagnosed with Fibromyalgia, bone spurs in my neck and of course Depression. It took me several years to find a combination of pain medications to manage my pain. For the past 2 years I was taking 100 mgs of Nucynta(tapentadol HCL tab) every 12 hours, Tizinadine 4 mgs 2 times daily and Clonazepam 1 mg at bed time. Then my psychiatrist put me on Pristiq almost 2 years ago. 2 months ago I started experiencing pain in my upper back (out the reach of the stimulator) and the bone spurs in my neck were discovered. After starting the 2 medicines I started becoming more fatigued and having abdominal cramps on my right side. I informed my pain doctor, but it was attributed to me "doing more". I then started experiencing chest pressure, and I thought I was having shortness of breath. After chest X-rays, Ct scans, endoscopy & colonoscopy which all came back negative, I was told it was probably due to me moving more. After constant complaining my pain doctor increased my Nucynta to 200 mgs every 12 hours and that's when all hell broke loose. The chest pressure increased to where I felt like I couldn't breathe, I could only eat 2 or 3 spoons of food and feel so full I'd actually vomit. The stomach pain became stabbing on the right side under my rib cage. I have been to the ER 4 times, and each time, they have drawn blood, x-rays which all have came back negative. Finally last week I started my own research and learned Nucynta and Pristiq should NOT be prescribed together due to the possibility of developing Serotonin Syndrome!! After I brought this to the attention to both my psychiatrist and pain specialist, I'm now being weaned off of my both meds. I have to choose between controlling my pain or managing my depression! Has anyone else experienced this problem? If so how long does it take for each medication to leave the body? My psychiatrist tried to switch me to Wellbutrin because it doesn't contain Serotonin, but after 72 hours of the worse case of nausea and headaches, I quickly stopped taking it! Now I'm down to 50 mgs of Pristiq, and 200 mgs of Nucynta for the next 5 days, thenI will have to find a new pain medication and antidepressant all over again! I felt so horrible last night I went to the ER again! They took blood, checked my breathing, said I was okay and sent me back home! What a bad day! I'm tired, have stomach pain on the same right side and depressed. I won't be able to see my doctor until they can squeeze me in next week! I need any suggestions! Thanks!View Thread
Hi Friends, I'm wondering if anyone has a problem with being "tired" all the time? I have degenerative disc diease of the back, plus radiculopathy(sp) pain of the left leg.Plus I was told I also have some mild degenerative arthritic changes at the c5-c6 and c6-c7 with bone spurs in my neck, ugh!! I have also been diagnosed with Fibromyalgia! I feel as if my entire body hates me. Despite the pain, I try to walk at least two miles daily. But after I walk or clean the house I feel so tired I literally have to lay down. Some days I fall asleep after my walks, but most days I'm just tired. I take morphene, vicodin, and a muscle relaxer to control my pain, and Ive been able to reduce the amount after my neurostimulator implanted in my back. When I told my doctor about my fatigue he gave me Ambien, to help me sleep. The only problem is it takes even longer for me to get up! Im so tired of bein tired! I need adviced. It's hard to have a life when it takes every once of strength to get thru the day. DollView Thread
Hi Annette, Thanks for the support and suggestions. Yes FMS really does a number on the body. I try to walk everyday even if I don't feel like it. I just wish I could do more. I will ask my doctor if my cravings are related to my meds. I also try to eat the small meals through out the day, but somedays I feel so bad it's hard to get out of bed. And living alone doesn't make it any better, so I just do what I can, and when I can. Like you I haven't felt refreshed from sleeping in years, this despite sleeping through out the day at bits at a time. I hate this condition, and my disabilities, the last thing I want is the additional weight, uugghh. Thanks so much for the support. I really needed it.
Thanks TDXSP08, I have been to a sleep clinic, and I was diagnosed with a condition called "hyersomnia" which means I fall asleep super fast. I will definetly will try the recumbent bike. I'm taking swimming lessons now. The only problem is feeling well enough to get there. My depression is related to my pain, but I push on anyway.Thank you so for the suggestions and support.View Thread
Hi Elizabeth, Thank you for your reply. I have a cravinIg for sugar too, and I do try to eat the mini meals through out the day. Sometimes with my back and body pain, I sleep way more than I'm awake. I try not to go out without eating but sometimes it hard to get out of bed. I'm single and live alone so it makes everything SO HARD! I have a few friends that come by and make sure I'm okay, otherwise, I have to do it on my own. But I'm making it. Thanks again for the reply and support!
I'm a 49 year old African American woman who has been diagnosed with degenerative disc disease, bone spurs in the neck,fibromyalgia and depression. I'm currently taking several medications for pain and depression. Right now I'm curently taking Vicodin (500mg) x3; morphene (30mg) x 3; cyclobenzaprine (10mg) x 2; Ambien to sleep, & Pristiq (100mg) x 1. I try to walk once a day about a mile if I can. But due the pain in my body it's hard to get up! Also, I've noticed I'm starving through out the day & I have a strong craving for sugar; and I wake up extremely tired even after taking Ambien!! I don't want to put on a lot of weight, but I'm slowly getting to 200lbs! I've tried every diet known to mankind, but I can't stop the weight from creeping up. My highest weight has been 225 lbs, but I lost over 65 lbs due to a surgery for diverticulosis three years ago. I'm feeling desperate and scared. Any suggestions??? Please Help!View Thread